MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES B1005, ACUCISE ENDOPYELOTOMY SYSTEM; EYB, DXT, KOG, EZB, KNY

APPLIED MEDICAL RESOURCES B1005, ACUCISE ENDOPYELOTOMY SYSTEM; EYB, DXT, KOG, EZB, KNY
Model Number B1005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This model has multiple product codes: eyb, dxt, kog, ezb, kny.This model has multiple 510(k) codes: k921838, k880987, k920030, k944135, k980987.The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Cysto rpg ureteroscopy and possible endopyelotomy - the balloon burst during surgery.It was not known how many times and how long the cutting wire was activated.The coordinator noted the product was related to a bk024 acucise pack.Type of intervention: opened a 2nd kit.Patient status: no patient injury reported.
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Engineering was able to confirm the complainant's experience of a ruptured balloon.There was damage observed on the coating on the cutting wire, which was charred.It is likely that the balloon ruptured due to high thermal activity of the cutting wire.The instructions for use (ifu) states, "generator setting should be at 75 watts, pure cut mode.Never use a coagulation setting.The power setting must never exceed 100 watts.And.Do not exceed 5 seconds continuous cutting time.Tissue charring, balloon rupture, and/or wire breakage can occur if 5 seconds is exceeded." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
B1005, ACUCISE ENDOPYELOTOMY SYSTEM
Common Device Name
EYB, DXT, KOG, EZB, KNY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6499095
Report Number2027111-2017-01718
Device Sequence Number1082689
Product Code EYB
UDI-Device Identifier00607915111663
UDI-Public(01)00607915111663(17)180415(30)01(10)1269001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K921838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/15/2018
Device Model NumberB1005
Device Catalogue Number100540501
Device Lot Number1269001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1